Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2019, 4:13 PM CDT for Winnebago County, Wisconsin. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 27, 2019, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:44 PM CDT | TSTM WND GST 48 | Oshkosh, WI | |
| Jun 27, 4:55 PM CDT | TSTM WND DMG | Omro, WI | TREES AND WIRES DOWN BETWEEN OMRO AND WINNECONNE. |
| Jun 27, 5:00 PM CDT | TSTM WND DMG | Menasha, WI | TREE DOWN ON MANITOWOC ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WUUS53 KGRB 272113
SVRGRB
WIC139-272215-
/O.NEW.KGRB.SV.W.0009.190627T2113Z-190627T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
413 PM CDT Thu Jun 27 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Winnebago County in east central Wisconsin...
* Until 515 PM CDT.
* At 412 PM CDT, severe thunderstorms were located along a line
extending from near Napowan Scout Camp to near Redgranite to near
Berlin, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Rush Lake around 430 PM CDT.
Lake Poygan around 435 PM CDT.
Oshkosh around 450 PM CDT.
Northern Lake Winnebago around 505 PM CDT.
Menasha and Central Lake Winnebago around 510 PM CDT.
Appleton around 515 PM CDT.
Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Orihula,
Rivermoor, Winneconne, Zittau, Harbor Springs and Allenville.
People at Ford Festival Park should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8889 4425 8885 4425 8841 4389 8840
4389 8888
TIME...MOT...LOC 2112Z 257DEG 34KT 4412 8917 4407 8902 4392 8904
HAIL...0.75IN
WIND...60MPH
$$
Kurimski3 follow-up statements
785
WWUS53 KGRB 272132
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
432 PM CDT Thu Jun 27 2019
WIC139-272215-
/O.CON.KGRB.SV.W.0009.000000T0000Z-190627T2215Z/
Winnebago WI-
432 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WINNEBAGO COUNTY...
At 432 PM CDT, severe thunderstorms were located along a line
extending from near Fremont to 8 miles southeast of Lake Poygan to 7
miles southwest of Oshkosh, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Oshkosh around 445 PM CDT.
Central Lake Winnebago around 455 PM CDT.
Appleton, Menasha and Northern Lake Winnebago around 500 PM CDT.
Other locations impacted by these severe thunderstorms include
Pickett, Butte Des Morts, Larsen, Lake Butte Des Morts, Orihula,
Rivermoor, Winneconne, Zittau, Harbor Springs and Allenville.
People at Ford Festival Park should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8889 4425 8885 4425 8841 4389 8840
4389 8888
TIME...MOT...LOC 2132Z 259DEG 38KT 4422 8883 4410 8871 4392 8863
HAIL...0.75IN
WIND...60MPH
$$
Kurimski258
WWUS53 KGRB 272151
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
451 PM CDT Thu Jun 27 2019
WIC139-272215-
/O.CON.KGRB.SV.W.0009.000000T0000Z-190627T2215Z/
Winnebago WI-
451 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WINNEBAGO COUNTY...
At 451 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Menasha to near Northern Lake
Winnebago to near Southern Lake Winnebago, moving northeast at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Appleton, Oshkosh, Menasha, Central Lake Winnebago, Northern Lake
Winnebago, Neenah, Omro, Winneconne, Butte Des Morts and Larsen.
People at Ford Festival Park should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8889 4425 8885 4425 8841 4389 8840
4389 8863 4413 8880
TIME...MOT...LOC 2151Z 242DEG 36KT 4424 8860 4412 8848 4394 8840
HAIL...<.75IN
WIND...60MPH
$$
Kurimski789
WWUS53 KGRB 272210
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
510 PM CDT Thu Jun 27 2019
WIC139-272219-
/O.EXP.KGRB.SV.W.0009.000000T0000Z-190627T2215Z/
Winnebago WI-
510 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY WILL EXPIRE
AT 515 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern and east central Wisconsin.
LAT...LON 4424 8889 4425 8885 4425 8841 4389 8840
4389 8863 4413 8880
TIME...MOT...LOC 2209Z 257DEG 34KT 4428 8837 4416 8825 4398 8817
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:43 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 27, 2:43 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 243 PM CDT Thu Jun 27 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 243 PM CDT Thu Jun 27 2019 A linear MCS continues tracking through Wisconsin this afternoon. Although downstream temperatures and dew points are impressive and the recent 18Z KGRB RAOB sounding indicates 1200 J/kg of SBCAPE, the sounding also indicates quite a bit of dry air to contend with as the system heads east. Although the meso models have killed this complex all day, it continues its slow march eastward throughout the day. It appears the northward portion of the line is weaker than other portions of the line, with the central and southern part of the line being a bit stronger given its closer proximity to the warm front. This trend should continue through the afternoon hours as the complex moves east, with the line reaching the Fox Valley around 5 pm and the lakeshore around 6 pm. These storms could produce winds to 40 to 50 mph with hail unless they intensify and become severe, which would be most likely across the far southern cwa closer to the warm front and better instability. Once this line clears the area another thunderstorm complex is slated to develop later this evening and track through the area from late this evening into the overnight hours. This thunderstorm complex will also be capable of producing damaging winds and large hail, again mainly across central and east-central Wisconsin closer to the warm front and better instability. This thunderstorm complex should act to push the frontal boundary back south as a cold front by Friday morning, with additional showers and thunderstorms possible across far southern central and east-central Wisconsin during the day on Friday as activity continues near the front. Despite the front sagging south, hot and humid conditions will continue across the area as daytime highs rise well into the 80s with dew points well into the 60s, pushing heat index values into the upper 80s. .LONG TERM...Friday Night Through Thursday Issued at 243 PM CDT Thu Jun 27 2019 Models are in good agreement with respect to an amplified mean flow this weekend consisting of a positive-tilted upper trough from western Canada through the Pacific Northwest, an upper ridge from the southwest CONUS to the western Great Lakes and another upper trough from eastern Canada into New England. Warm/humid conditions expected for northeast WI with spotty thunderstorms. The ridge gets flattened early next week, leaving a quasi-zonal flow across most of the CONUS. Temperatures/humidity will drop a little, but precipitation chances remain the main issue next week depending on the location of the wavy frontal boundary in our vicinity. The initial frontal boundary is expected to get shoved south by the convection with only an evening chance for lingering showers/ thunderstorms over our southern tier of counties. The rest of Friday night looks relatively quiet with skies becoming partly cloudy, if not mostly clear over the north. Winds will diminish overnight which may lead to some patchy fog over northeat WI. Min temperatures to be in the upper 50s to lower 60s north and along Lake MI, middle to upper 60s south. The boundary is forecast to remain quasi-stationary in the vicinity of the WI/IL border on Saturday and with no apparent mid-level shortwave evident on the models, prefer to go with a dry forecast for the part across the forecast area. This does not mean a stray storm could not pop up during peak heating. Saturday will be a very warm/humid day with max temperatures in the upper 70s to around 80 degrees near Lake MI, middle 80s to around 90 degrees inland. A good chunk of Saturday night could also remain dry (and muggy) as the next shortwave of interest tops the upper ridge over the Upper MS Valley. May leave a slight chance pop in the forecast though with the stalled boundary showing signs of lifting north as a warm front. Anticipate at least a general increase in clouds overnight with min temperatures from 60-65 degrees north/ lakeshore, 65-70 degrees south. May also add another round of patchy fog later into the night. There is some model differences with regards to the movement of a cold front and mid-level shortwave headed into Sunday. The GFS is faster than the ECMWF, thus it brings showers/thunderstorms into northeast WI by Sunday afternoon while the ECMWF keeps us mostly dry. Too much uncertainty to go completely dry, especially with the warm front hovering nearby. Have focused higher pops for the afternoon hours for now with max temperatures similar to Saturday, including the humid conditions. Chance for showers/storms to overspread the region Sunday night as the cold front moves into WI. The front is forecast to sag into southern WI on Monday and essentially stall as it becomes parallel to the mean flow aloft. This scenario would keep the chance for additional showers/thunderstorms mainly over central/east-central WI, especially by the afternoon hours. Temperatures are expected to cool a bit behind the cold front as well as lower humidity levels. Look for readings in the middle to upper 70s near Lake MI, lower to middle 80s inland. This new quasi-stationary front is progged to waffle over southern sections of the Great Lakes into the Upper Midwest through at least Tuesday night and possibly even longer if the ECMWF is correct. Models are all over the place by mid-week ranging from high pressure over WI to the frontal boundary locked over the area. Have followed the consensus solution which does keep pops in the forecast Tuesday through Thursday. None of these days would be a complete wash-out if it even rains at all. Temperatures appear to remain slightly above normal during this time. && .AVIATION...for 18Z TAF Issuance Issued at 1232 PM CDT Thu Jun 27 2019 A line of showers and thunderstorms will affect the TAF sites during the afternoon hours. Current AWIPS TOA tool progs the storms to reach AUW, CWA, RHI around 20Z, ATW and GRB around 22Z, and MTW around 23Z. Although the storms are not currently severe, the storms moving through central and east-central Wisconsin are moving through a better airmass. Even if the storms don't intensify they are expected to produce winds of 30 to 40 knots as they move through the area with the potential for small hail. Conditions are expected to drop to MVFR with this initial line of storms. Later tonight another thunderstorm complex is expected to move through the area late this evening and into the overnight hours. This system could bring damaging winds and large hail as it tracks through the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jun 27, 2:52 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 252 PM CDT Thu Jun 27 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 252 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are likely into tonight. There is a slight risk for severe storms south of highway 8 and east towards the lakeshore, and a marginal threat north of highway 8 and Sturgeon Bay. Damaging winds, large hail and torrential rain are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times Friday into the middle of next week. It is too early to determine whether they would become severe. Locally heavy rains are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-282000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 252 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and hail could be a threat to mariners tonight. Patchy fog may also develop later tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times Friday through the middle of next week. Dense fog may also develop at times. Any storms or dense fog will pose a hazard to boaters on the lake and bay. Kurimski/Kallas
In the hours before
Special weather statement, Jun 27, 3:20 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 PM CDT Thu Jun 27 2019
WIZ035-036-045-272115-
Wood WI-Waushara WI-Portage WI-
320 PM CDT Thu Jun 27 2019
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Marshfield to 7 miles southeast
of Pittsville to 8 miles northeast of Necedah to near Adams. Movement
was northeast at 35 mph.
Half inch hail and wind gusts to 45 mph will be possible with these
storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Wautoma, Marshfield, Berlin,
Redgranite, Whiting, Amherst, Plainfield and Napowan Scout Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and northeastern Wisconsin.
LAT...LON 4398 8960 4425 8960 4425 9007 4465 9013
4469 9007 4468 8923 4425 8923 4398 8891
TIME...MOT...LOC 2018Z 237DEG 31KT 4462 9004 4440 9000 4410 8995 4397
8973
KieckbuschLocal storm report, Jun 27, 3:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 2 W WISCONSIN RAPIDS 44.40N 89.88W
06/27/2019 M45 MPH WOOD WI AMATEUR RADIO
&&
KLJLocal storm report, Jun 27, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST RUDOLPH 44.50N 89.80W
06/27/2019 M35 MPH WOOD WI AMATEUR RADIO
CORNER OF HWY 34 AND HWY 13.
&&
KLJLocal storm report, Jun 27, 3:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST KELLNER 44.34N 89.71W
06/27/2019 M52 MPH PORTAGE WI AMATEUR RADIO
SMALL BRANCHES DOWN. HEAVY RAIN WITH ZERO VISIBILITY.
&&Local storm report, Jun 27, 4:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST WAUTOMA 44.06N 89.28W
06/27/2019 M61 MPH WAUSHARA WI AWOS
&&Local storm report, Jun 27, 4:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST PLOVER 44.45N 89.53W
06/27/2019 M55 MPH PORTAGE WI CO-OP OBSERVER
ALONG WITH 0.52 INCHES OF RAIN.
&&
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:41 PM CDT | Special Weather Statement | GRB | Wood | 64 min |
| Jun 27, 2:18 PM CDT | Special Weather Statement | GRB | Marathon, Wood | 72 min |
| Jun 27, 2:36 PM CDT | Special Weather Statement | GRB | Vilas | 54 min |
| Jun 27, 3:20 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 55 min |
| Jun 27, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara | 54 min |
| Jun 27, 4:30 PM CDT | Special Weather Statement | GRB | Outagamie, Shawano | 45 min |
| Jun 27, 4:49 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 56 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 50 min |
| Jun 27, 5:12 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 27, 5:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Shawano | 57 min |
| Jun 27, 5:19 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 51 min |
| Jun 27, 5:43 PM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.